Wonder if anyone could help please? I’ve been injecting Avonex weekly for around six months, however my last three injections have bled like there is no tomorrow. As far as I know nothing has changed (same meds, diet, etc) and it’s really beginning to put me off. It’s not just a little bit of blood (although I also appreciate it’s not as much as it looks as well!) but enough to splash on the floor, roll down my leg to my toes, bleed through multiple plasters, etc. I am putting pressure on the injection site to stop the bleeding, but when the pressure stops it starts up again. I have dropped my stab nurse a text but because it’s a holiday weekend I don’t expect to hear back from her until Tuesday and hoped someone here might have some words of encouragement/advice? I did know it was possible to end up with a bleeder, but three weeks in a row just seems odd Thank you
what a very appropriate user name you have!
I can’t advise you but i’m glad that you are calm and matter of fact about it.
Keep trying to contact your MS nurse or Neuro.
have you got the number of an avonex helpline? Oh that will be your stab nurse?
Bits of kleenex like blokes do when they cut themselves shaving maybe?
On the plus side the stab nurse will request that it gets added to the list of possible side effects which means that if anyone else has a bleeder they can read the leaflet.
Sorry but my brain has suddenly gone numb.
I dont know about injecting and its probably a silly answer and you probably already do it so feel free to ignore me but… have you/can you change the injection site and can you elevate the injection site and like you said apply pressure for longer.
sorry i cant be more help
Hey I’ve been on Avonex since last October, I wouldn’t be overly worried this happened once when I injected and nurse said I probably just nicked a nerve and not to worry. Is the bleeding happening on both legs? Hope this helps.
From my time on Avonex, I recall that it was just luck of the draw. Usually no blood at all, occasionally spraying up the walls! I think it just depends on what you hit going in, and there isn’t any way to predict that. Don’t wear your best white linen blouse on Avonex night, would be my suggestion. I don’t think it’s anything to worry about.
Thank you so much to everyone for coming back to me - I had spent ages typing out a response a week or so back that doesn’t seem to be here, so massive apologies. It was basically a big load of thank you for putting my mind at rest
Between my Avonex nurse, MS nurse and neurologist they decided that it probably wasn’t a great idea that I was bleeding so much and so regularly when injecting. I’ve now been moved off of Avonex and am waiting to start on Tecfidera.
Advice from me for anyone who comes across this thread wondering the same thing - nope, it’s apparently not that normal for it to happen week in, week out, contact your MS team and see what they think ASAP. Bleeding once or twice is luck of the draw, but if it’s happening consistently it’s something to report to the medical types and get their opinion.